MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PEDIATRIC LCP HIP PLATE 3.5MM/130°/5 HOLES; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PEDIATRIC LCP HIP PLATE 3.5MM/130°/5 HOLES; PLATE, FIXATION, BONE
Model Number 02.108.331
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: hwc, jds complainant part is not expected to be returned for manufacturer review/investigation.Patient code (b)(4) used to capture additional medical/surgical intervention required.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a removal of a pediatric osteotomy plate on (b)(6) 2018.The plate removal was a patient¿s choice after a successful healing.During the procedure, there was a locking screw fused into the plate and when the surgeon attempted to remove the screw, the head stripped.The conical extractor was then used but it broke inside the screw.The surgeon wanted to saw the plate to separate it from the screw; however, there was no saw available in the hospital.The plate was not successfully removed.There was a surgical delay for approximately forty (40) minutes.The surgeon closed the incision.The plate removal was done on unknown date using a saw in another facility.In addition, the patient status was reported stable.This report addresses issue of a locking screw fused into the plate, therefore the plate could not be removed.The intraoperative issue of conical extractor breakage is captured under linked complaint (b)(4).This report is for one (1) pediatric lcp hip plate 3.5mm/130°/5 holes.This is report 1 of 2 for complaint (b)(4).

Brand Name
PEDIATRIC LCP HIP PLATE 3.5MM/130°/5 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7579272
Report Number2939274-2018-52428
Device Sequence Number19213313
Product Code HRS
UDI-Device Identifier10886982029874
UDI-Public(01)10886982029874
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K112085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.108.331
Device Catalogue Number02.108.331
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2018
Initial Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR